Thunderstorm Wind, Oneida
- When
- June 27, 3:55 PM EST
- Where
- Oneida County, Trenton
- Measured
- 50 kt (58 mph)
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.283, -75.183
Trees and power lines downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 27, 1:40 PM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 240 PM EDT THU JUN 27 2002 CONVECTION HAS FIRED IN EARNEST ACROSS THE FORECAST AREA THIS AFTERNOON. THE ACTUAL COLD FRONT IS NOT PROGGED TO CROSS THE CWA UNTIL LATE THIS EVENING FOR MOST OF THE AREA. THE BULK OF THE SHOWER AND THUNDERSTORM ACTIVITY WILL END THIS EVENING, WITH A FEW SHRA POSSIBLE DURING THE OVERNIGHT AS A S/W CROSSES THE AREA. WILL ALSO KEEP THE FLOOD WATCH IN EFFECT WHERE IT CURRENTLY IS THROUGH EARLY THIS EVENING FOR THESE AREAS THAT WERE HARD HIT BY HEAVY RAINS LAST EVENING. ENOUGH BOUNDARY LEVEL MOISTURE SHOULD REMAIN IN PLACE TONIGHT FOR FOG FORMATION. ON FRIDAY...THE REGION WILL STILL BE UNDER THE INFLUENCE OF UPPER LEVEL TROF. TEMPS WILL BE COOLER WITH NOTICEABLY DRIER AIRMASS IN PLACE AS DEWPOINTS DROP INTO THE UPPER 50S DURING THE AFTERNOON. A QUIET WEEKEND IN STORE. WARM AND DRY. TEMPS ALREADY BEGIN TO JUMP UP ON SATURDAY AS BOTH THE SFC AND UPPER LEVEL RIDGE BUILD INTO THE NORTHEAST. THE CORE OF THE COOLER AIR STAYS ACROSS THE SOUTHEAST WHERE A CUTOFF LOW WILL DEVELOP WHILE WE GET INTO WESTERLY FLOW AS THE SFC HIGH SHIFTS TO OUR EAST. FWC MAX TEMPS SOAR TO LOW 90S FOR ELMIRA ON SATURDAY AVN MOS A BIT LOWER...MID TO UPPER 80S. WILL TREND TWD THE LOWER VALUES ATTM AS SUGGESTED BY MODEL 850 TEMPS. DEWPOINTS CREEP BACK UP A LITTLE INTO THE LOWER 60S ON SATURDAY. THE MORE HUMID AIR WANTS TO RIDE AROUND THE PERIPHERY OF THE HIGH AND MOVE INTO THE FORECAST AREA AGAIN FROM THE NORTH EARLY NEXT WEEK...BUT ESPECIALLY MID WEEK. .BGM...SEVERE THUNDERSTORM WATCH FOR ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA UNTIL 8 PM. FLOOD WATCH THROUGH EARLY EVENING FOR STEUBEN, CHEMUNG, AND SCHUYLER COUNTIES IN NY. JML
NYZ015-016-022-023-271945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 155 PM EDT THU JUN 27 2002 ...THUNDERSTORMS WITH STRONG GUSTY WIND AND HAIL MOVING INTO THE AREA... AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL ALONG A LINE EXTENDING FROM GENESEO TO OLEAN, MOVING EAST AT 35 MPH. THUNDERSTORMS WILL BE NEAR... HORNELL AT 215 PM. ITALY HILL, BATH, AND JASPER AROUND 230 PM. KEUKA LAKE AT 245 PM. OVID, WATKINS GLEN, AND ELMIRA BETWEEN 3 AND 330 PM. WIND GUSTS TO 45 MPH ARE LIKELY WITH THESE STORMS, AND LOCALIZED RAINFALL AMOUNTS OF 2 INCHES OR MORE ARE POSSIBLE. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. GILT
PAZ040-044-047-271900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 157 PM EDT THU JUN 27 2002 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 153 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS 26 MILES WEST OF SHICKSHINNY...MOVING EAST AT 35 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... SHICKSHINNY AT 230 PM. WILKES BARRE AND HAZLETON AT 245 PM. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. LOCALIZED RAINFALL AMOUNTS OF 2 OR MORE INCHES, IS ALSO POSSIBLE. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. GILT
NYZ022-272115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 410 PM EDT THU JUN 27 2002 ...THUNDERSTORMS WITH DEADLY LIGHTNING...STRONG GUSTY WINDS...VERY HEAVY RAIN...AND HAIL MOVING INTO THE AREA... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL NEAR WELLSVILLE...MOVING EAST AT 40 MPH. THUNDERSTORMS WILL BE NEAR... CANISTEO, AND BUENA VISTA AT 430 PM. NORTH CAMERON, AND BATH AT 445 PM. BATH AT 450 PM. CAMPBELL AND ADDISON AT 455 PM. PAINTED POST AT 505 PM. WIND GUSTS OVER 45 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. PADAVONA
NYZ024-055-056-272115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 419 PM EDT THU JUN 27 2002 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR CHEMUNG...OR ABOUT OVER OWENS MILL...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... NICHOLS AT 435 PM. OWEGO AT 440 PM. APALACHIN, AND CAMPVILLE AT 445 PM. VESTAL, AND TIOGA TERRACE AT 500 PM. BINGHAMTON AT 510 PM. CONKLIN,AND KIRKWOOD AT 515 PM. WIND GUSTS OVER 45 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. PADAVONA
NYZ009-036-037-272130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 430 PM EDT THU JUN 27 2002 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR DE WITT...OR ABOUT 11 MILES NORTHWEST OF PERRYVILLE...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... UNION CORNERS AND SOUTH BAY AT 445 PM. VERONA MILLS AND ROME AT 500 PM. GRIFFISS AFB AND HOLLAND PATENT AT 515 PM. TRENTON AND BARNEVELD AT 530 PM. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. PADAVONA
PAZ047-272200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 454 PM EDT THU JUN 27 2002 ...A LINE OF THUNDERSTORMS WITH GUSTY WINDS AND DANGEROUS LIGHTNING MOVING INTO THE AREA... AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS, WITH STRONG GUSTY WINDS, FROM 39 MILES WEST OF SHICKSHINNY, TO 22 MILES SOUTHWEST OF WEST HAZLETON...MOVING EAST AT 40 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... HAZLETON AT 540 PM. WEST HAZLETON, AND SHICKSHINNY AT 545 PM. NANTICOKE AT 555 PM. MOUNTAIN TOP AT 600 PM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. PADAVONA
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2002Every state in 2002This day in weather historyWarnings in New York, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305527.